MAUDE Adverse Event Report: MEDIVATORS DSD-201; AUTOMATED ENDOSCOPE REPROCESSOR

MEDIVATORS DSD-201; AUTOMATED ENDOSCOPE REPROCESSOR
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medivators field service engineer (fse) reported that while onsite to repair the facility's dsd-201 automated endoscope reprocessor (aer), the facility's incoming water contained a black substance, causing the 0.2 micron internal filter of the aer to turn black.The facility reported changing the filter more frequently due to buildup of the unknown substance.The facility recently reported observing discolored water in the basin of their aer.Medivators has advised the facility to discontinue reprocessing cycles in their aer until the water issue is resolved; however, the facility continues to run their aer.There is potential contamination of the aer and endoscopes due to the black substance in the facility's water.At the time the facility noticed the black substance, the city the facility is located in had been issued a boil water order due to a local water main break.The facility has reportedly collected samples and sent them out for testing.No results have been reported to medivators at this time.Medivators fse has been onsite multiple times and confirmed the aer is operating according to specification and is not the cause of the black foreign substance.The fse has instructed the facility's technicians how to perform a filter change followed by a waterline disinfection (wld) cycle.Medivators is in the process of obtaining water samples from the facility to perform chemical testing.The 0.2 micron nominal internal filter the facility uses in their aer is manufactured by a third-party and is not the same as the 0.2 micron absolute filter recommended by medivators.The facility has reported looking into a new pre-filter system to resolve this issue.There have been no reports of patient harm.Medivators remains in close contact with the facility.This complaint will continue being monitored in medivators complaint handling system.
 
Event or Problem Description
Medivators field service engineer (fse) reported that while onsite to repair the facility's dsd-201 automated endoscope reprocessor (aer), the facility's incoming water contained a black substance, causing the 0.2 micron internal filter of the aer to turn black.The facility reported changing the filter more frequently due to buildup of the unknown substance.The facility recently reported observing discolored water in the basin of their aer.Medivators has advised the facility to discontinue reprocessing cycles in their aer until the water issue is resolved; however, the facility continues to run their aer.There is potential contamination of the aer and endoscopes due to the black substance in the facility's water.

Brand Name
DSD-201
Common Device Name
AUTOMATED ENDOSCOPE REPROCESSOR
Manufacturer (Section D)
MEDIVATORS
14605 28th ave n
minneapolis MN 55447
MDR Report Key8336708
Report Number2150060-2019-00017
Device Sequence Number1578110
Product Code FEB
UDI-Device Identifier00677964033858
UDI-Public00677964033858
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K914145
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/14/2019
Initial Report FDA Received Date02/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;